Psycho-Babble Medication Thread 401467

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

is taking too many prozacs dangerous?

Posted by Au Lus on October 11, 2004, at 7:22:42

Hi!

Is taking too many Prozacs at once is life threatning?

thx

 

Re: is taking too many prozacs dangerous?

Posted by King Vultan on October 11, 2004, at 8:10:41

In reply to is taking too many prozacs dangerous?, posted by Au Lus on October 11, 2004, at 7:22:42

> Hi!
>
> Is taking too many Prozacs at once is life threatning?
>
> thx


No, but it's not a good idea, either. The medication should be taken as directed for the best therapeutic results.

Todd

 

Re: is taking too many prozacs dangerous?

Posted by linkadge on October 11, 2004, at 9:55:07

In reply to Re: is taking too many prozacs dangerous?, posted by King Vultan on October 11, 2004, at 8:10:41

If you mean taking a high perscribed dose - no. If you mean overdosing - yes.


Linkadge

 

Re: is taking too many prozacs dangerous?

Posted by Au Lus on October 11, 2004, at 10:32:42

In reply to Re: is taking too many prozacs dangerous?, posted by linkadge on October 11, 2004, at 9:55:07

> If you mean taking a high perscribed dose - no. If you mean overdosing - yes.
>
>
> Linkadge

I meant Overdosing......Overdosing can cause Death???

 

Re: is taking too many prozacs dangerous?

Posted by linkadge on October 11, 2004, at 11:19:56

In reply to Re: is taking too many prozacs dangerous?, posted by Au Lus on October 11, 2004, at 10:32:42

The problem with overdosing on drugs is that 99% of the time statistically you still live, but you stand a chance of messing up your brain (ie still alive but more depressed).

I found prozac made my depression much worse. I would talk to your doctor about alternatives. Have you tried other AD medications ??

Linkadge

 

Re: is taking too many prozacs dangerous? Au Lus

Posted by Larry Hoover on October 11, 2004, at 11:41:40

In reply to Re: is taking too many prozacs dangerous?, posted by Au Lus on October 11, 2004, at 10:32:42

> > If you mean taking a high perscribed dose - no. If you mean overdosing - yes.
> >
> >
> > Linkadge
>
> I meant Overdosing......Overdosing can cause Death???

It would make you feel very unpleasant indeed. I can't categorically guarantee this statement, but xxx. The answer to your question is xxx.

Lar

 

Re: is taking too many prozacs dangerous? Au Lus

Posted by cache-monkey on October 11, 2004, at 13:15:19

In reply to Re: is taking too many prozacs dangerous?, posted by Au Lus on October 11, 2004, at 10:32:42

> > If you mean taking a high perscribed dose - no. If you mean overdosing - yes.
> >
> >
> > Linkadge
>
> I meant Overdosing......Overdosing can cause Death???
>

There is a case report of a woman taking xxx mg of Prozac without adverse effects other than nausea and drowsiness. One of the selling points of SSRIs is their safety in overdose.

That being said, I think that overdosing could be extremely mentally and physically uncomfortable, depending on how you react to the medication. And most of the findings on SSRI overdose safety (e.g. http://www.biopsychiatry.com/ssriod.htm ) have focused on overdose in monotherapy. Too much Prozac while on a cocktail of drugs could potentially lead to dangerous interactions.

Why are you interested? Is it just academic? [I do hope that you are not casting about for a way to harm yourself...]

cache-monkey

 

Re: is taking too many prozacs dangerous?

Posted by mike lynch on October 11, 2004, at 22:22:11

In reply to Re: is taking too many prozacs dangerous? Au Lus, posted by cache-monkey on October 11, 2004, at 13:15:19

Ok umm no offense.. but what were you smoking when you decided to ask this question.. Prozac is a drug.. it's nothing to mess around with, overdose can lead to a life threatning condition known as serotonin syndrome..why would you want to take more then prescribed???

 

lets not be too harsh

Posted by linkadge on October 12, 2004, at 11:22:01

In reply to Re: is taking too many prozacs dangerous?, posted by mike lynch on October 11, 2004, at 22:22:11

This was probably asked as an attempt to reach out.

Linkadge

 

Re: ways of harming oneself Larry Hoover cache-monkey

Posted by Dr. Bob on October 12, 2004, at 19:57:56

In reply to Re: is taking too many prozacs dangerous? Au Lus, posted by cache-monkey on October 11, 2004, at 13:15:19

> I can't categorically guarantee this statement, but xxx. The answer to your question is xxx.
>
> Lar

> There is a case report of a woman taking xxx mg of Prozac without adverse effects other than nausea and drowsiness.
>
> I do hope that you are not casting about for a way to harm yourself...
>
> cache-monkey

Please don't discuss specific ways of harming oneself, including what doses may or may not be safe.

If you or others have questions about this or about posting policies in general, please see the FAQ:

http://www.dr-bob.org/babble/faq.html#civil

Follow-ups regarding these issues should be redirected to Psycho-Babble Administration. Thanks,

Bob

 

Re: ways of harming oneself

Posted by Au lus on October 13, 2004, at 12:48:57

In reply to Re: ways of harming oneself Larry Hoover cache-monkey, posted by Dr. Bob on October 12, 2004, at 19:57:56

> > I can't categorically guarantee this statement, but xxx. The answer to your question is xxx.
> >
> > Lar
>
> > There is a case report of a woman taking xxx mg of Prozac without adverse effects other than nausea and drowsiness.
> >
> > I do hope that you are not casting about for a way to harm yourself...
> >
> > cache-monkey
>
> Please don't discuss specific ways of harming oneself, including what doses may or may not be safe.
>
> If you or others have questions about this or about posting policies in general, please see the FAQ:
>
> http://www.dr-bob.org/babble/faq.html#civil
>
> Follow-ups regarding these issues should be redirected to Psycho-Babble Administration. Thanks,
>
> Bob

I think this is taking a wrong turn. I was just curious abt the effects and my question was purely academic. I am not trying to find a way to harm myself or anybody else for that matter.

 

Re: ways of harming oneself

Posted by Dr. Bob on October 15, 2004, at 0:40:27

In reply to Re: ways of harming oneself, posted by Au lus on October 13, 2004, at 12:48:57

> I am not trying to find a way to harm myself or anybody else for that matter.

Good, but others might be...

Bob

 

Re: ways of harming oneself

Posted by au lus on October 15, 2004, at 8:29:21

In reply to Re: ways of harming oneself, posted by Dr. Bob on October 15, 2004, at 0:40:27

> > I am not trying to find a way to harm myself or anybody else for that matter.
>
> Good, but others might be...
>
> Bob


Makes sense. Sorry.......


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.